MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT FUSION; FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC

SIEMENS HEALTHCARE GMBH MAMMOMAT FUSION; FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC
Model Number 10762444
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: there was no technical problem with the system.No corrective or further preventive actions regarding the potential of an electrical shock by the system required.The service engineer was advised on how to prevent the issue in the future for his own safety.Manufacturers preliminary analysis: it is only possible to receive an electrical shock during a service activity if the basic safety rules are not followed, such as switching off mains power at the main switch and measuring the voltage before working on the system.In this case it was confirmed that the system had not been disconnected from mains.There was no system malfunction.
 
Event or Problem Description
During training at the siemens healthineers training center, a service engineer felt an electrical shock while replacing the main filament inverter (mfi) board.The service engineer stated he experienced some temporary numbness in the affected arm.Aside from the temporary numbness, no injuries were found during a medical examination he received after the incident.The engineer confirmed on (b)(6) 2023 that he had no lasting effects and that there were no burn marks.
 
Additional Manufacturer Narrative
Siemens healthineers investigated the complaint issue in detail.It was initially stated that a service engineer received an electrical shock during training on a mammomat fusion at the siemens healthineers training center.As part of this training, the mfi board d910 (main filament inverter) had to be replaced.The service engineer prepared the system for the replacement of this board.The system was switched off at the control box.In this case, there is still 400v at the psu (power supply unit), the mfi board and the stu (single tank unit).The main power line to the mammomat fusion had not been disconnected as described in the service instructions.Also, the voltage at the terminal x1 of the psu had not been measured to ensure that there is no voltage.The training participants were instructed to wait at least 3 minutes after turning off the system to ensure that all components were discharged.In this case, there was a 2-hour break before returning to the system.The service engineer assumed that the system was voltage free as the green led (indicator for residual voltage) had gone out and started to replace the mfi board.It was confirmed that he did not disconnect the system from mains or measure the remaining voltage.When disconnecting the plugs from the mfi board, he touched electrically active parts and received the reported electric shock.The service engineer, accompanied by the trainer, went to the internal medical department.He was observed in the hospital for about 10 hours.An ecg taken 24 hours after the accident showed no abnormalities.No electrical burn marks or other secondary injuries were found.The investigation showed that the accident could have occurred because the safety rules were not followed.All relevant steps to be performed and all safety instructions / notes are described in detail in the replacement instructions.With the current design of the mfi board there is no risk of electric shock as long as the replacement routine is followed as described.When the primary side voltage is disconnected (i.E., by unplugging the device or opening the circuit breaker), there is no harmful residual voltage in the system after the time specified in the service instruction and on the warning labels inside the unit.It was confirmed that all course participants were trained on the safety rules at the beginning of the course.The trainer admitted that he should have double-checked that all participants were following the instructions exactly to disconnect the system from mains.As a consequence of this incident, the mammography instructors at the training center were retrained on electrical safety.Since no system malfunction was identified the complaint was closed without further measures.

Brand Name
MAMMOMAT FUSION
Common Device Name
FULL FIELD DIGITAL,SYSTEM,X-RAY,MAMMOGRAPHIC
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17746167
Report Number3004977335-2023-00116
Device Sequence Number5654049
Product Code MUE
UDI-Device Identifier04056869009070
UDI-Public04056869009070
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number10762444
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age28 YR
Patient SexMale